Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 26, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 13, 2022, 4:54 PM CDT for Henry County, Mercer County, Rock Island County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2022, 4:54 PM CDT (21:54 UTC)
- Expired
- May 13, 2022, 5:13 PM CDT
- In force
- 19 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, IL, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:15 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 13, 3:15 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 315 PM CDT Fri May 13 2022 .SYNOPSIS... Issued at 307 PM CDT Fri May 13 2022 18z data has a pre-frontal trof running from southern Wisconsin into central Missouri. The main cold front ran from northwest Wisconsin back toward the KMKC area. Dew points either side of the pre-frontal trof were in the 60s with 40s and 50s behind the cold front. && .SHORT TERM...(This Evening through Saturday) ISSUED AT 307 PM CDT Fri May 13 2022 Special mid-day sounding showed a small cap still in place. Diurnal convection is firing along the agitated cumulus line east of the Mississippi. Satellite is showing some diurnal cumulus trying to develop along the Mississippi but it remains very weak. Based on satellite and radar trends convection should continue to quickly develop east of the Mississippi late this afternoon and push east this evening as the cold front sweeps through the area. Although it cannot be fully ruled out, an isolated severe storm could occur. If a severe storm does occur the primary risk would be damaging winds with a secondary risk of large hail. Late tonight and into Saturday dry and much less humid conditions will be seen across the area. Temperatures Saturday will be above normal. .LONG TERM...(Saturday Night through Friday) ISSUED AT 307 PM CDT Fri May 13 2022 Key Messages: 1. Pops and cooler temps expected Sunday. 2. Cooler temps into next week with ripples in the flow leading to pop chances. 3. Temperatures will rebound through the week. Discussion: A cold front will move through the area on Sunday as a wave rotating around an upper level low in eastern Canada. This will lead to some showers and even storms on Sunday. Into Monday, NW flow will help to usher in cooler temps and quiet weather to start next week. This flow becomes zonal and brings chances for weak waves and pops to the area. Current blend has low pops for a few days, it appears that only one event with a 6 to 12 hour duration of pops looks possible. Ridging returns to the area and warms temps into the upper 70s to 80s late next week. Sunday, the cold front pushes through the area during the day. Some post frontal pops are possible Sunday with the better pops south of the area. Cloudy skies with highs in the 70s and some pops look possibly. While some thunder is possible, thinking that rain showers will most likely occur. This boundary stalls across the area for Sunday into Monday before a stronger push of cold air moves into the area. Tuesday, temps in the upper 60s to 70s are expected with chances of pops later in the evening and overnight associated with a wave and warm front across the northern CWA. With progressive wave and the boundary pushing south Wednesday, expect just showers and some storms with no real chance for severe or flash flooding. With the change in the pattern late week, a warm front is expected to move north bringing with it warmer temperatures and chances for warm frontal convection. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) ISSUED AT 1238 PM CDT Fri May 13 2022 Cold front moving into eastern Iowa will be the focus for rapid TSRA development 21z/13 to 00z/14. Isolated storms to rapidly grow upscale into a line along the Mississippi river and move east across northern Illinois. Outside of storms VFR conditions will be seen with MVFR/IFR conditions in storms. After 06z/14 VFR conditions are expected but some MVFR conditions are possible along and east of the Mississippi due to fog forming over wet ground. && .CLIMATE... ISSUED AT 307 PM CDT Fri May 13 2022 Record Highs for May 13... Moline.........91 in 1915 already broken Cedar Rapids...91 in 1900 Dubuque........90 in 1940 Burlington.....94 in 1915 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Gibbs AVIATION...08 CLIMATE...08
Hazardous weather outlook, May 13, 3:11 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 311 AM CDT Fri May 13 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 311 AM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible across far eastern Iowa, northwest Illinois, and far northeast Missouri late this afternoon and evening. The most likely timing for storms is between 3 PM and 9 PM. The primary threats are damaging winds and large hail. There is also a marginal risk for flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The Storm Prediction Center has a Marginal or level 1 risk of severe storms across eastern Iowa, northwest Illinois, and far northeast Missouri late Saturday morning and into the afternoon. The main threats will be damaging winds. There is also a chance of thunderstorms Saturday night into Sunday. The primary threat is lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. PS/DC
In the hours before
Special weather statement, May 13, 4:27 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
427 PM CDT Fri May 13 2022
ILZ024-026-132200-
Mercer IL-Warren IL-
427 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northwestern Warren
and southeastern Mercer Counties through 500 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little York, or 9 miles south of Aledo. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lake Warren around 435 PM CDT.
Other locations in the path of this storm include Burgess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4099 9074 4115 9076 4119 9056 4097 9053
TIME...MOT...LOC 2127Z 240DEG 2KT 4107 9069
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
GibbsSpecial weather statement, May 13, 4:30 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
430 PM CDT Fri May 13 2022
ILZ025-026-035-132200-
Warren IL-Henderson IL-McDonough IL-
430 PM CDT Fri May 13 2022
...Strong thunderstorms will impact portions of southeastern
Henderson, western Warren and central McDonough Counties through 500
PM CDT...
At 429 PM CDT, Doppler radar was tracking rapidly developing strong
thunderstorms along a line extending from near Little York to
Fandon. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Kirkwood around 435 PM CDT.
Other locations in the path of these storms include Macomb, Monmouth,
Lake Warren and Western Illinois University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4028 9086 4099 9081 4102 9060 4028 9061
TIME...MOT...LOC 2129Z 227DEG 2KT 4097 9075 4039 9078
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GibbsSpecial weather statement, May 13, 4:44 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
444 PM CDT Fri May 13 2022
ILZ015-024-132215-
Mercer IL-Rock Island IL-
444 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southeastern Rock
Island and northeastern Mercer Counties through 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cable, or 12 miles south of Rock Island, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sherrard around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4122 9051 4129 9062 4143 9047 4141 9043
4126 9044
TIME...MOT...LOC 2144Z 211DEG 7KT 4130 9052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:27 PM CDT | Special Weather Statement | DVN | Mercer | 33 min |
| May 13, 4:30 PM CDT | Special Weather Statement | DVN | McDonough, Warren | 30 min |
| May 13, 4:34 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 41 min |
| May 13, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 24 min |
| May 13, 4:40 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 50 min |
| May 13, 4:44 PM CDT | Special Weather Statement | DVN | Rock Island | 31 min |
| May 13, 4:50 PM CDT | Tornado Warning | DVN | McDonough, Warren | 25 min |
| May 13, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 30 min |
| May 13, 5:03 PM CDT | Special Weather Statement | DVN | Henry | 27 min |
| May 13, 5:09 PM CDT | Tornado Warning | DVN | Warren | 27 min |
| May 13, 5:19 PM CDT | Special Weather Statement | DVN | McDonough | 41 min |
| May 13, 5:26 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 49 min |
| May 13, 5:29 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 46 min |
| May 13, 5:40 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 50 min |
| May 13, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Whiteside | 49 min |
| May 13, 5:43 PM CDT | Flash Flood Warning | DVN | Warren | 73 min |
| May 13, 6:28 PM CDT | Special Weather Statement | DVN | Whiteside | 32 min |
| May 13, 6:42 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.